Alert archive / Tennessee / Severe Thunderstorm Warnings in 1995
Severe Thunderstorm Warning 244, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Aug 18, 1995, 2:45 PM CDT for Davidson County, Tennessee. It was in force for 60 min.
The area
The counties it named.
The facts
- Issued
- Aug 18, 1995, 2:45 PM CDT (19:45 UTC)
- Expired
- Aug 18, 1995, 3:45 PM CDT
- In force
- 60 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
County Davidson County, TN
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 7.8 hours before the alert went out and 17 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2622 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 934 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -22 m²/s²
- 0-3 km storm-relative helicity
- 10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KBNA 181946 RRA SVRBNA TNC037-182045- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 245 PM CDT FRI AUG 18 1995 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 345 PM CDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN MIDDLE TENNESSEE ...DAVIDSON COUNTY WEATHER RADAR INDICATED A SEVERE THUNDERSTORM JUST NORTH OF NASHVILLE. THIS STORM WILL TRACK THROUGH DOWNTOWN NASHVILLE DURING THE NEXT 15 MINUTUES. THE STORM WILL REACH THE FRANKLIN AREA BY AROUND 345 PM. THE STORM WAS MOVING SOUTH AT 15 MPH. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. END/ORCHANIAN/N.W.S.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 18, 9:38 AM CDT, 5 hours 7 minutes earlier.
Area forecast discussion, Aug 18, 9:38 AM CDT, 5 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 935 AM CDT FRI AUG 18 1995 12Z UA CHARTS SHOW BNA WITH THE HIGHEST HEIGHTS ONCE AGAIN, FROM 850 TO 300 MB. HENCE, WUD XPCT SUBSIDENCE TO WORK AGAINST TSTM DEVELOPMENT ONCE AGAIN TDY. HOWEVER, BNA ATMOSPHERE IS STILL QUITE UNSTABLE AND IF 12Z RAOB IS MODIFIED FOR 97/77 SFC READINGS THE STATS ARE AS FOLLOWS: CAPE 4965, MAX UVV 100 M/S, CAP STRENGTH 0.0C, S.I.= -3, L.I.= -8, PW= 2.14 INCHES. 14Z ADAP SHOW SOME MSTR CNVG NR THE MS RVR, SO IF ANYTHING FIRES UP IT SHUD BE WEST OF THE U.A. HI. INCIDENTALLY, 12Z ETA 500 MB CHART INDICATES THAT THE 00Z FCST OF MOVING HI CENTER WWD TO NERN AR WAS WAS PREMATURE /IT'S STILL STUCK OVER NBNA/. BLV ISOLD TSTMS WITH A 10 PCT POP LOOK GUD FOR MID TN RIGHT NOW. << A HIGH OF 98 DEG AT NASHVILLE STILL LOOKS GUD TOO /AS REFLECTED IN THE MORNING CCF FROM MEM/. .OHX...NONE.
In the hours before
Local storm report, Aug 18, 11:07 AM CDT, 3 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1107 AM CDT FRI AUG 18 1995
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
300 PM 5W NASHVILLE TN WIND DAMAGE
8/18/95 DAVIDSON LARGE TREE BLOWN DOWN OVER
WESTERN PART OF COUNTY.
319 PM NASHVILLE TN WIND DAMAGE
8/18/95 DAVIDSON TELEPHONE POLE BLOWN DOWN
ON WHITE CREEK PIKE.Nearby
Severe Thunderstorm Warnings in Tennessee, 1995Every severe thunderstorm warning in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.